Alert archive / Florida / Lake Wind Advisories in 2011
Lake Wind Advisory 13, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Nov 18, 2011, 3:53 AM EST for 6 counties in Florida. It took effect at Nov 18, 2011, 4:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2011, 3:53 AM EST (08:53 UTC)
- In effect from
- Nov 18, 2011, 4:00 AM EST
- Expired
- Nov 18, 2011, 7:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.6
The text
As transmitted, in the capitals the NWS used until 2016.
474 WWUS72 KMLB 180853 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 353 AM EST FRI NOV 18 2011 FLZ041-044>047-053-054-058-059-064-141-144-147-190000- /O.NEW.KMLB.LW.Y.0013.111118T0900Z-111119T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 353 AM EST FRI NOV 18 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * EVENT...NORTH TO NORTHEAST WINDS 20 TO 25 MPH WITH GUSTS TO AROUND 30 MPH. * TIMING...NORTH WINDS EARLY WILL VEER TO THE NORTHEAST AFTER SUNRISE. STRONGEST GUSTS SHOULD OCCUR FROM MID MORNING THROUGH EARLY AFTERNOON. * IMPACTS...CONDITIONS FOR SMALL BOATS WILL BE HAZARDOUS IN OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
496 WWUS72 KMLB 190015 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 715 PM EST FRI NOV 18 2011 FLZ041-044>047-053-054-058-059-064-141-144-147-190115- /O.EXP.KMLB.LW.Y.0013.000000T0000Z-111119T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 715 PM EST FRI NOV 18 2011 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. EAST TO NORTHEAST WINDS MAY CONTINUE TO GUST ABOVE 20 MPH THROUGH THE EARLY EVENING HOURS. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Nov 18, 3:24 AM EST, 29 minutes earlier.
Area forecast discussion, Nov 18, 3:24 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
324 AM EST FRI NOV 18 2011
.DISCUSSION...
...HAZARDOUS BEACH/BOATING CONDITIONS TODAY...
CURRENTLY-TONIGHT...COOL FRONT HAS PUSHED INTO THE NORTH BAHAMAS
AND SOUTH FLORIDA AS GUSTY NORTH WINDS WERE ADVECTING DRIER AIR
TO SOUTHERN SECTIONS (LOW 60S DEW POINTS). QUICK VEERING OF THESE
GUSTY LOW LEVEL WINDS TO THE NORTHEAST WILL START AN AIR MASS
MODIFICATION THIS MORNING. HAVE GONE WITH A LAKE WIND ADVISORY FOR
THE ENTIRE AREA AS THE BUOYS OFFSHORE HAVE SHOWN GUSTS TO AROUND
30 MPH EARLY THIS MORNING.
THE MODELS INDICATE MOISTURE LINGERING BEHIND THE FRONT...
ESPECIALLY FOR THE TREASURE COAST. SO HAVE BUMPED SKY COVER UP
THERE. EXPECT THAT ELSEWHERE THERE WILL BE SOME STRATOCUMULUS
CEILINGS DEVELOPING AS INDICATED BY BOTH THE NAM AND GFS MOS...
BUT HAVE GONE WITH PARTLY CLOUDY SKIES. THE COOL AIR ADVECTION AND
SOME CLOUDINESS WILL BRING MAX TEMPS DOWN ABOUT 3-5 DEGREES BELOW
NORMAL...FROM NEAR 70 IN THE NORTH TO THE MID 70S ELSEWHERE. LOW
LEVEL ONSHORE FLOW WILL BOOST MIN TEMPS ABOVE NORMAL TONIGHT...
UPPER 50S TO LOWER 60S NORTH AND LOWER 70S ALONG THE SOUTH COAST.
MOS SHOWS SLIGHT CHANCE POPS FOR SOUTH BREVARD AND CHANCE POPS
ALONG THE SOUTH COAST TODAY. HAVE LIMITED SMALL POPS TO THE
TREASURE COAST...GENERALLY UNDERCUTTING MOS 10 PERCENT AS THE
SOUTHWARD EXTENT OF DRYING IS BEING UNDERESTIMATED BY THE GFS.
MOS POPS COME DOWN BELOW 15 PERCENT TONIGHT...BUT WILL KEEP SMALL
COASTAL POPS SOUTH OF CAPE CANAVERAL AS LOW LEVELS SLOWLY MOISTEN
AND THE EAST FLOW WILL BE STRONG ENOUGH TO PUSH ISOLATED ATLANTIC
SHOWERS ASHORE.
SAT-SUN...HIGH PRESSURE RIDGE AXIS NORTH OF THE AREA WILL PRODUCE A
RELATIVELY STRONG PRESSURE GRADIENT ACROSS CENTRAL FLORIDA OVER THE
WEEKEND. THIS WILL KEEP AN ELEVATED EASTERLY FLOW OVER THE REGION
THAT WILL COMBINE WITH ENOUGH LOW LEVEL MOISTURE TO PRODUCE ISOLATED
SHOWERS OVER THE COASTAL WATERS. THESE SHOWERS WILL BE ABLE TO MOVE
ONSHORE AND HAVE THEREFORE KEPT A SLIGHT CHANCE OF SHOWERS ALONG
MUCH OF THE COAST THROUGH SUNDAY NIGHT. HOWEVER...HAVE INTRODUCED
SLIGHTLY HIGHER RAIN CHANCES ALONG THE TREASURE COAST SUNDAY AS A
SURGE IN WINDS/LOW LEVEL MOISTURE LOOK TO IMPACT THE AREA. TEMPS
WILL STAY NEAR TO ABOVE NORMAL WITH HIGHS IN THE UPPER 70S/LOW 80S
AND LOWS OVERNIGHT IN THE 60S.
MON-THURS...LOW LEVEL ONSHORE FLOW WEAKENS FROM EARLY TO MIDDLE
PORTIONS OF NEXT WEEK AS HIGH PRESSURE BUILDS DOWN OVER THE AREA.
DRIER AIR ALSO BUILDS INTO THE REGION WHICH WILL KEEP RAIN CHANCES
OUT OF THE FORECAST. HIGHS DURING THE DAY WILL REMAIN IN THE UPPER
70S/LOW 80S WHILE OVERNIGHT LOWS WILL BECOME CLOSER TO NORMAL AS
ONSHORE FLOW WEAKENS WITH VALUES IN THE UPPER 50S/LOW 60S.
LONG TERM MODELS THEN SHOW AN UPPER LEVEL TROUGH PUSHING INTO THE
SOUTHEASTERN CONUS BY MID WEEK WHICH WILL PUSH THROUGH THE NEXT COLD
FRONT ACROSS THE AREA. THE LATEST GFS/ECMWF CONTINUE TO SHOW SLIGHT
TIMING DIFFERENCES WITH THIS FRONT BUT A BLEND OF THE TWO WOULD
FAVOR A FRONTAL PASSAGE DURING LATE WED INTO WED NIGHT. MUCH OF THE
DYNAMIC SUPPORT FOR THIS SYSTEM REMAINS WELL TO THE NORTH AND
MOISTURE ALONG THE BOUNDARY LOOKS RELATIVELY WEAK. THEREFORE WILL
ONLY KEEP A SLIGHT CHANCE FOR SHOWERS IN THE FORECAST FOR NOW WITH
THIS BOUNDARY. COOLER/DRIER AIRMASS WILL BUILD INTO THE AREA THEN
DURING LATE WEEK.
&&
.AVIATION...OCCASIONAL MVFR-VFR CEILINGS WILL OCCUR FROM ABOUT
KVRB-KSUA EARLY THIS MORNING. THE REST OF THE AREA WILL EXPERIENCE
SOME CEILINGS AT OR ABOVE FL035...ESPECIALLY ALONG THE COAST. ALL
TERMINALS WILL HAVE NORTHEAST WIND GUSTS TO AROUND 25 KNOTS...AND
PROBABLY SOME GUSTS 26-28 KNOT GUSTS ALONG THE COAST THRU ABOUT
18Z.
&&
.MARINE...
TODAY-TONIGHT...SOLID ADVISORY CONDITIONS TODAY WITH NORTHEAST
WINDS 20-25 KNOTS AND OCCASIONALLY HIGHER GUSTS. WINDS WILL
SUBSIDE TO 15-20 KNOTS OVERNIGHT AND VEER TO THE EAST...EXCEPT
STAYING A LITTLE OVER 20 KNOTS IN THE SOUTH OFFSHORE LEG. THE
COMBINATION OF SHORT PERIOD WIND WAVES AND A FRESH NORTHEAST SWELL
AT 8 SECONDS WILL KEEP SEAS HAZARDOUS THOUGH.
SAT-TUES...ELEVATED EASTERLY FLOW TO CONTINUE THROUGH THE WEEKEND
AND THEN GRADUALLY WEAKEN INTO EARLY NEXT WEEK AS HIGH PRESSURE
RIDGE NORTH OF FLORIDA EVENTUALLY BUILDS DOWN OVER THE AREA.
HAZARDOUS BOATING CONDITIONS EXPECTED TO CONTINUE INTO MUCH OF THE
WEEKEND AS WINDS UP TO 15 TO 20 KNOTS COMBINE WITH A LONG EASTERLY
FETCH TO KEEP SEAS AT OR ABOVE 7 FT. SMALL CRAFT ADVISORY OVER THE
WATERS CURRENTLY CONTINUES INTO SATURDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 69 61 78 63 / 10 10 20 10
MCO 74 61 81 63 / 10 10 10 10
MLB 74 68 80 68 / 10 20 20 20
VRB 76 69 81 69 / 20 20 20 20
LEE 72 58 80 61 / 10 10 10 10
SFB 73 60 80 63 / 10 10 10 10
ORL 74 62 80 64 / 10 10 10 10
FPR 75 71 80 70 / 20 20 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE-WATERS FROM
SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....WEITLICHHazardous weather outlook, Nov 17, 7:00 PM EST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 700 PM EST THU NOV 17 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-180700- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 700 PM EST THU NOV 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... NORTH TO NORTHEAST WINDS BETWEEN 20 AND 25 KNOTS ARE EXPECTED OVERNIGHT BEHIND A COLD FRONT PUSHING THROUGH CENTRAL FLORIDA. SEAS WILL BUILD TO 6 TO 9 FEET AWAY FROM THE COAST LATE TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS BOATING CONDITIONS WILL CONTINUE INTO THE WEEKEND AS HIGH PRESSURE BUILDS NORTH OF THE STATE. FRESH TO STRONG EAST TO NORTHEAST WINDS WILL PREVAIL FRIDAY WITH SEAS BUILDING TO 6 TO 8 FEET NEARSHORE AND 8 T0 10 FEET OFFSHORE...THEN WILL SLOWLY DECREASE TO 4 TO 6 FEET NEARSHORE AND 6 TO 7 FEET OFFSHORE THROUGH SUNDAY. HAZARDOUS BEACH CONDITIONS ARE EXPECTED AS WELL DUE TO ROUGH SURF AND AN ELEVATED RIP CURRENT THREAT. BREEZY CONDITIONS OVER LAND EXPECTED FRIDAY AS NORTHEAST WINDS INCREASE TO 15 TO 20 MPH AND GUSTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 4:33 AM EST | Rip Current Statement | MLB | Volusia | 14 hr |
Nearby
Lake Wind Advisories in Florida, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.